The odd log- logistic Power Inverse Lindley distribution: Model, Properties and Applications

  • Mahmoud Eltehiwy Faculty of Politics and Economics, Department of Statistics, Beni Suef University
Keywords: Lambert function, maximum likelihood estimation, order statistics, power inverse Lindley distribution, Stochastic ordering.


In this article, we introduce a new three-parameter odd log-logistic power inverse Lindley distribution and discuss some of its properties. These include the shapes of the density and hazard rate functions, mixture representation, the moments, the quantile function, and order statistics. Maximum likelihood estimation of the parameters and their estimated asymptotic standard errors are derived. Three algorithms are proposed for generating random data from the proposed distribution. A simulation study is carried out to examine the bias and root mean square error of the maximum likelihood estimators of the parameters. An application of the model to three real data sets is presented finally and compared with the fit attained by some other well-known two and three-parameter distributions for illustrative purposes. It is observed that the proposed model has some advantages in analyzing lifetime data as compared to other popular models in the sense that it exhibits varying shapes and shows more flexibility than many currently available distributions.


K. Adamidis and S. Loukas, A lifetime distribution with decreasing failure rate, Statistics and Probability Letters 39, 35-42, 1998.

M. Alizadeh, S.M.T.K. MirMostafaee and I. Ghosh, A new extension of power Lindley distribution for analyzing bimodal data, Chilean Journal of Statistics, 8(1), 67-86, 2017.

B. C. Arnold, N. Balakrishnan, and H.N. Nagaraja, A First Course in Order Statistics, Wiley, New York 1992.

K. S. Ashour, M.A. Eltehiwy, Exponentiated Power Lindley distribution, Journal of Advanced research, 6 (6):895-905, 2015.

K. Barco, J. Mazuchile, V. Janeiro, The Inverse Power Lindley distribution, Communications in Statistics - Simulation and

Computation, 8 (46) 6308-6323, 2017.

M. Bourguignon, R. B. Silva and G. M. Cordeiro, The Weibull-G family of probability distributions, Journal of Data Science., 12, 53–68, 2014.

G. M. Cordeiro and M. de Castro, A new family of generalized distributions, Journal of Statistical Computation and Simulation ,81, 883–898, 2011.

G. M. Cordeiro, R. R. Pescim and E. M. M. Ortega, The Kumaraswamy generalized half-normal distribution for skewed positive data, Journal of Data Science, 10,195–224, 2012.

K. Cooray, Generalization of the Weibull distribution: the odd Weibull family, Statistical Modelling 6, 265-277, 2006.

M. A. Eltehiwy, M, Extended Exponentiated Inverse Lindley Distribution: Model, Properties and Applications, Journal of the Indian Society for Probability and Statistics. 20, 281–300, 2019.

N. Eugene, C. Lee, F. Famoye, Beta-normal distribution and its applications, Comm. Statist. Theory Methods, 31(2002), 497–512.

M. E. Ghitany, B. Atieh, and S. Nadarajah, Lindley distribution and its application, Mathematics and computers in simulation, 78(4), 493-506, 2008.

M. Ghitany, D. Al-Mutairi, N. Balakrishnan, and L. Al-Enezi, Power Lindley distribution and associated inference, Computational Statistics and Data Analysis, 64, 20–33, 2013.

J. U. Gleaton and J.D. Lynch, On the distribution of the breaking strain of a bundle of brittle elastic fibers, Advances in Applied Probability 36, 98-115, 2004.

J. U. Gleaton and J.D. Lynch, Properties of generalized log-logistic families of life- time distributions, Journal of Probability and Statistical Science 4, 51-64, 2006.

J. U. Gleaton and J.D. Lynch, Extended generalized log-logistic families of lifetime distributions with an application, Journal of probability and statistical science, 8, 1–17. 2010. Ed.), Corrected by A. Je rey and D. Zwillinger. Academic Press, San Diego,2000.

I. S. Gradshteyn, and I.M. Ryzhik, Table of Integrals, Series, and Products (6

th Ed.), Corrected by A. Je rey and D. Zwillinger, Academic Press, San Diego,2000.

R. Hibatullah, Y. Widyaningsih, and S. Abdullah, Marshall-Olkin Extended Inverse Power Lindley Distribution with Applications, AIP Conference Proceedings 2021, 060025;

R. Jan, T.R. Jan, P.B. Ahmed, Exponentiated Inverse Power Lindley Distribution and its Applications, arXiv:1808.07410v1[math.ST], 2018.

D. V. Lindley, Fiducial distributions and Bayesian theorem, Journal of the Royal Statistical Society: Series B, 20, 102-107, 1958.

A. N. Marshall and I. Olkin, A new method for adding a parameter to a family of distributions with applications to the exponential and Weibull families, Biometrika, 84, 641–652, 1997.

S. Nadarajah, H.S. Bakouch, R. Tahmasbi, A generalized Lindley distribution, Sankhya B, 73(2): 331-359, 2011.

M. Shaked, and J. G. Shanthikumar, Stochastic orders and their applications, New York: Academic Press, 1994.

R. Shanker, A. Mishra, A two-parameter Lindley distribution, Statistics in Transition new series, 14 (1): 45-56, 2013.

V. K. Sharma, S.K. Singh, U. Singh, and V. Agiwal, The inverse Lindley distribution: a stress-strength reliability model with application to head and neck cancer data, Journal of Industrial and Production Engineering, 32 (3), 162–173, 2015.

V. Sharma, S. Singh, U. Singh, F. Merovci, The generalized inverse Lindley distribution: A new inverse statistical model for the study of upside-down bathtub survival data, Communication: Statistics and Theory Methods, 45 (19), 2016.

H. Zakerzadeh, A. Dolati, Generalized Lindley distribution, Journal of Mathematical extension, 3(2): 13-25, 2009.

How to Cite
Eltehiwy, M. (2023). The odd log- logistic Power Inverse Lindley distribution: Model, Properties and Applications. Statistics, Optimization & Information Computing, 12(1), 91-108.
Research Articles